Alert archive / Georgia / Freeze Warnings in 2009
Freeze Warning 1, NWS Tallahassee, FL
NWS Tallahassee, FL issued this freeze warning at Mar 1, 2009, 1:48 PM CST for 16 counties in Florida; 26 counties in Georgia; 5 counties in Alabama. It took effect at Mar 1, 2009, 11:00 PM CST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 1, 2009, 1:48 PM CST (19:48 UTC)
- In effect from
- Mar 1, 2009, 11:00 PM CST
- Expired
- Mar 2, 2009, 8:00 AM CST
- In force
- 9 hr
- Issued by
- NWS Tallahassee, FL
All 47 counties
Coffee County, AL, Dale County, AL, Geneva County, AL, Henry County, AL, Houston County, AL, Bay County, FL, Calhoun County, FL, Dixie County, FL, Franklin County, FL, Gadsden County, FL, Gulf County, FL, Holmes County, FL, Jackson County, FL, Jefferson County, FL, Lafayette County, FL, Leon County, FL, Madison County, FL, Taylor County, FL, Wakulla County, FL, Walton County, FL, Washington County, FL, Baker County, GA, Ben Hill County, GA, Berrien County, GA, Brooks County, GA, Calhoun County, GA, Clay County, GA, Colquitt County, GA, Cook County, GA, Decatur County, GA, Dougherty County, GA, Early County, GA, Grady County, GA, Irwin County, GA, Lanier County, GA, Lee County, GA, Lowndes County, GA, Miller County, GA, Mitchell County, GA, Quitman County, GA, Randolph County, GA, Seminole County, GA, Terrell County, GA, Thomas County, GA, Tift County, GA, Turner County, GA, Worth County, GA
The radar
The Tallahassee radar (KTLH), 66 km from the middle of the area, began a volume at 19:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.8 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 575 m above ground
- 0-6 km bulk shear
- 86 kt
- 0-1 km storm-relative helicity
- -284 m²/s²
- 0-3 km storm-relative helicity
- -70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this freeze warning went out at Mar 1, 1:30 PM CST, 18 minutes earlier.
Area forecast discussion, Mar 1, 1:30 PM CST, 18 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
230 PM EST SUN MAR 1 2009
** UPDATE **
HENRY COUNTY ALABAMA EMERGENCY MANAGER CALLED TO REPORT THAT
THEY WERE GETTING MODERATE TO HEAVY SNOWFALL RATES WITH THE BAND
OF SNOW THAT MOVED IN FROM THE NORTH. TEMPERATURES AT THE TIME
WERE IN THE UPPER 30S BUT THE SNOW WILL CONTINUE FOR THE NEXT
SEVERAL HOURS AND TEMPERATURES WILL BE DROPPING INTO THE MID 30S
BEFORE THE SNOW MOVES OUT OF THE REGION. WE WENT AHEAD AN ISSUED
A WINTER WEATHER ADVISORY FOR ALL SE AL ZONES AND GENERALLY NORTH
OF A LINE FROM THE CITIES BLAKELY AND TIFTON IN OUR GEORGIA ZONES.
SEE A LISTING OF COUNTIES IMPACTED IN OUR WWA SECTION BELOW.
...SENT EARLIER...
.SYNOPSIS...AT 1 PM EST...THE UPPER LOW HAS MOVED EAST TO A POSITION
NEAR MACON GEORGIA. THIS DISTURBANCE IS RESPONSIBLE FOR THE
UNSEASONABLY COLD TEMPERATURES AND BRISK WINDS GUSTING AS HIGH AS 40
MPH TODAY. NOT ONLY THAT BUT THERE WERE SEVERAL SIGHTINGS OF LIGHT
SNOW OR FLURRIES ACROSS OUR SOUTHEAST ALABAMA ZONES AS WELL AS
PORTIONS OF SOUTHWEST AND SOUTH CENTRAL GEORGIA. LOCAL AND UPSTREAM
RADARS AT 1 PM SHOWS RETURN ECHOES EXCLUSIVITY IN THE FORM OF SNOW
OVER EAST CENTRAL ALABAMA AND WEST CENTRAL GEORGIA. THE SNOW IS
ACCUMULATING ON THE GROUND WELL TO THE NORTH OF OUR CWA WHERE
TEMPERATURES ARE IN THE LOWER 30S. AT LAST REPORT...AUBURN HAD
BETWEEN 1 TO 2 INCHES AND IT IS STILL SNOWING HEAVILY IN AND AROUND
THE COLUMBUS AREA WHERE EARLIER THEY REPORTED A THUNDER SNOWSTORM.
HOWEVER...NO ACCUMULATIONS IN OUR TRI-STATE REGION WHERE
TEMPERATURES WERE HOLDING IN THE UPPER 30S TO LOWER 40S. THE ONE
CONCERN IS A BAND OF LIGHT TO MODERATE SNOW APPROACHING OUR
NORTHWEST GEORGIA ZONES WHERE THE TEMPERATURE AT EUFAULA ALABAMA
(JUST NORTH OF HENRY COUNTY) IS 36 DEGREES. WE WILL MONITOR THIS
BAND CLOSELY AS IT MOVES INTO SOUTHEAST ALABAMA AND OUR NORTHWEST
GEORGIA ZONES.
&&
.SHORT TERM...(TONIGHT THROUGH TUESDAY NIGHT)...THE CURRENT THINKING
IS THAT LIGHT TO OCCASIONALLY MODERATE SNOW WILL CONTINUE OFF AND ON
OVER OUR SOUTHEAST ALABAMA ZONES AND THE NORTHERN TIER GEORGIA ZONES
THIS EVENING AND THEN ONLY OVER THE NORTHERNMOST GEORGIA ZONES UNTIL
AROUND MIDNIGHT. THE TEMPERATURES DURING THAT TIME FRAME ARE STILL
FORECAST TO BE AT LEAST IN THE MID 30S SO LITTLE OR NO ACCUMULATIONS
ARE EXPECTED. SKIES WILL CLEAR FROM WEST TO EAST AS THE UPPER LOW
DEPARTS WELL TO OUR NORTHEAST OVERNIGHT. AS THE SKIES CLEAR...THE
TEMPS WILL DROP BELOW THE FREEZING MARK AT ALL LOCATIONS...EXCEPT
THE IMMEDIATE FLORIDA COAST BY DAYBREAK MONDAY. SINCE WE ARE NOW IN
THE MONTH OF MARCH...OUR LOCAL POLICY IS TO ISSUE FREEZE WARNINGS
FOR EVERY FORECAST FREEZE OCCURRENCE. THUS...A FREEZE WARNING WILL
BE POSTED FOR ALL ZONES TONIGHT. MEANWHILE...THE WIND ADVISORY WILL
CONTINUE IN EFFECT UNTIL 7 PM THIS EVENING. WINDS WILL NOT
COMPLETELY DIMINISH BUT WE ARE NOT EXPECTING WIND CHILL CRITERIA TO
BE MET. IT WILL BE SUNNY ON MONDAY BUT STILL WELL BELOW CLIMO AS
AFTERNOON TEMPS ONLY REACH THE LOWER TO MID 50S. ANOTHER LIGHT
FREEZE IS EXPECTED MONDAY NIGHT WITH THE NORMALLY COLDER LOCATIONS
POSSIBLY EXPERIENCING HARD FREEZE CONDITIONS.
.LONG TERM...(WEDNESDAY THROUGH SUNDAY)...THE 00 UTC GFS...ECMWF...
AND GFS ENSEMBLE MEAN ARE IN GOOD AGREEMENT THROUGH SATURDAY
MORNING...AS THEY ALL FORECAST DEEP LAYER RIDGING TO DEVELOP OVER
THE SOUTHEAST. THIS MEANS FAIR WEATHER AND A WARMING TREND THROUGH
THE PERIOD. DIFFERENCES ARISE LATE NEXT WEEKEND AS THE ECMWF BREAKS
DOWN THE RIDGE AND ALLOWS A COLD FRONT TO COME THROUGH OUR
AREA...WHILE THE GFS AND ENSEMBLE MEAN MAINTAIN THE DEEP LAYER
RIDGING AND FAIR/WARM WEATHER. THE MAJORITY WILL RULE FOR NOW SO WE
WILL FORECAST NICE EARLY SPRING WEATHER.
&&
.MARINE...GALE CONDITIONS WILL CONTINUE AT LEAST INTO THE EARLY
EVENING. WINDS AS OF 1 PM WERE STILL GUSTING OVER 35 KTS AT THE
BUOYS. THE GALE WARNING WILL BE REPLACED WITH A SMALL CRAFT ADVISORY
FOR ALL LEGS UNTIL AT LEAST UNTIL MONDAY AFTERNOON. WINDS AND SEAS
WILL GRADUALLY DIMINISH BELOW HEADLINE CRITERIA BY LATE MONDAY OR
TUESDAY.
&&
.AVIATION...IN WAKE OF COLD FRONT...GUSTY NORTHWEST WINDS UP TO 20
MPH WITH GUSTS UP TO 35 MPH EXPECTED UNTIL LATE EVENING...THEN WINDS
WILL SLOWLY DECREASE AND GUSTS END BY OVERNIGHT. WINDS WILL PICK UP
SOME MON 13Z-18Z. MVFR CIGS TO LINGER (2-3K) BEFORE CLEARING OUT
FROM W-E BEGINNING AROUND MIDNIGHT. THEN CLEAR SKIES THRU PERIOD.
&&
.FIRE WEATHER...A MUCH DRIER AND COOLER AIRMASS IN THE WAKE OF THE
STRONG COLD FRONT THAT MOVED THROUGH EARLY THIS MORNING WILL LEAD TO
RED FLAG CONDITIONS ACROSS OUR FLORIDA ZONES MONDAY AFTERNOON SO WE
ARE UPGRADING THE FIRE WEATHER WATCH TO A RED FLAG WARNING. RED FLAG
CONDITIONS ARE POSSIBLE OVER ALL OF OUR CWA TUESDAY AFTERNOON AND A
FIRE WEATHER WATCH WILL BE IN PLACE.
&&
.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE 27 55 27 58 28/ 00 00 00 00 00
PANAMA CITY 33 54 33 59 35/ 00 00 00 00 00
DOTHAN 28 50 27 55 32/ 00 00 00 00 00
ALBANY 27 50 27 56 28/ 20 00 00 00 00
VALDOSTA 30 52 27 57 29/ 10 00 00 00 00
CROSS CITY 27 56 26 59 28/ 00 00 00 00 00
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...WINTER WEATHER ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR THE
FOLLOWING ZONES: COFFEE...DALE...GENEVA...HENRY...HOUSTON.
WIND ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR THE FOLLOWING
ZONES: COFFEE...DALE...GENEVA...HENRY...HOUSTON.
FREEZE WARNING FROM 11 PM THIS EVENING TO 8 AM CST MONDAY FOR
THE FOLLOWING ZONES: COFFEE...DALE...GENEVA...HENRY...
HOUSTON.
FIRE WEATHER WATCH TUESDAY AFTERNOON FOR THE FOLLOWING ZONES:
COFFEE...DALE...GENEVA...HENRY...HOUSTON.
GA...WINTER WEATHER ADVISORY UNTIL 7 PM EST THIS EVENING FOR THE
FOLLOWING ZONES: BAKER...BEN HILL...BERRIEN...CALHOUN...
CLAY...COLQUITT...COOK...DOUGHERTY...EARLY...IRWIN...LEE...
MILLER...MITCHELL...QUITMAN...RANDOLPH...TERRELL...TIFT...
TURNER...WORTH.
WIND ADVISORY UNTIL 7 PM EST THIS EVENING FOR THE FOLLOWING
ZONES: BAKER...BEN HILL...BERRIEN...BROOKS...CALHOUN...
CLAY...COLQUITT...COOK...DECATUR...DOUGHERTY...EARLY...
GRADY...IRWIN...LANIER...LEE...LOWNDES...MILLER...
MITCHELL...QUITMAN...RANDOLPH...SEMINOLE...TERRELL...
THOMAS...TIFT...TURNER...WORTH.
FREEZE WARNING FROM MIDNIGHT TONIGHT TO 9 AM EST MONDAY FOR THE
FOLLOWING ZONES: BAKER...BEN HILL...BERRIEN...BROOKS...
CALHOUN...CLAY...COLQUITT...COOK...DECATUR...DOUGHERTY...
EARLY...GRADY...IRWIN...LANIER...LEE...LOWNDES...MILLER...
MITCHELL...QUITMAN...RANDOLPH...SEMINOLE...TERRELL...
THOMAS...TIFT...TURNER...WORTH.
FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY
EVENING FOR THE FOLLOWING ZONES: BAKER...BEN HILL...
BERRIEN...BROOKS...CALHOUN...CLAY...COLQUITT...COOK...
DECATUR...DOUGHERTY...EARLY...GRADY...IRWIN...LANIER...
LEE...LOWNDES...MILLER...MITCHELL...QUITMAN...RANDOLPH...
SEMINOLE...TERRELL...THOMAS...TIFT...TURNER...WORTH.
FL...WIND ADVISORY UNTIL 7 PM EST /6 PM CST/ THIS EVENING FOR THE
FOLLOWING ZONES: BAY...CALHOUN...COASTAL WALTON...DIXIE...
FRANKLIN...GADSDEN...GULF...HOLMES...INLAND WALTON...
JACKSON...JEFFERSON...LAFAYETTE...LEON...LIBERTY...
MADISON...TAYLOR...WAKULLA...WASHINGTON.
FREEZE WARNING FROM MIDNIGHT EST /11 PM CST/ TONIGHT TO 9 AM EST
/8 AM CST/ MONDAY FOR THE FOLLOWING ZONES: BAY...CALHOUN...
COASTAL WALTON...DIXIE...FRANKLIN...GADSDEN...GULF...
HOLMES...INLAND WALTON...JACKSON...JEFFERSON...LAFAYETTE...
LEON...LIBERTY...MADISON...TAYLOR...WAKULLA...WASHINGTON.
RED FLAG WARNING FROM 11 AM EST /10 AM CST/ TO 8 PM EST /7 PM
CST/ MONDAY FOR THE FOLLOWING ZONES: BAY...CALHOUN...
COASTAL WALTON...DIXIE...FRANKLIN...GADSDEN...GULF...
HOLMES...INLAND WALTON...JACKSON...JEFFERSON...LAFAYETTE...
LEON...LIBERTY...MADISON...TAYLOR...WAKULLA...WASHINGTON.
FIRE WEATHER WATCH FROM TUESDAY MORNING THROUGH TUESDAY EVENING
FOR THE FOLLOWING ZONES: BAY...CALHOUN...COASTAL WALTON...
DIXIE...FRANKLIN...GADSDEN...GULF...HOLMES...INLAND
WALTON...JACKSON...JEFFERSON...LAFAYETTE...LEON...LIBERTY...
MADISON...TAYLOR...WAKULLA...WASHINGTON.
GM...GALE WARNING UNTIL 7 PM EST THIS EVENING FOR ALL ZONES.
SMALL CRAFT ADVISORY FROM 7 PM THIS EVENING TO 11 AM EST MONDAY
FOR ALL ZONES.
&&
BLOCK/BARRYHazardous weather outlook, Mar 1, 5:42 AM CST, 8 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 642 AM EST SUN MAR 1 2009 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ730-750-755-765-770-775-021145- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 642 AM EST SUN MAR 1 2009 /542 AM CST SUN MAR 1 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... ...GALE WARNING AND WIND ADVISORY TODAY... ...HIGH RISK OF RIP CURRENTS ALONG THE PANHANDLE COAST... ...LIGHT SNOW POSSIBLE IN SOUTHEAST ALABAMA AND SOUTHWEST GEORGIA TODAY... A STRONG COLD FRONT MOVED THROUGH THE REGION EARLY THIS MORNING. VERY COLD AIR AND WINDY CONDITIONS HAVE DEVELOPED ACROSS THE REGION BEHIND THIS FRONT...AND SNOW HAS BEEN REPORTED AT NUMEROUS SITES IN SOUTHERN AND CENTRAL ALABAMA...IN ASSOCIATION WITH AN UNUSUALLY STRONG UPPER LEVEL LOW PRESSURE SYSTEM. SOME OF THIS SNOW MAY MAKE IT INTO SOUTHEAST ALABAMA AND SOUTHWEST GEORGIA...AND PERHAPS A FEW FLURRIES EVEN AS FAR SOUTH AS INLAND PORTIONS OF THE FLORIDA PANHANDLE THIS MORNING. BECAUSE THE SURFACE WILL REMAIN ABOVE FREEZING...LITTLE IF ANY ACCUMULATION OF SNOW IS EXPECTED. ANY SNOW THAT DEVELOPS WILL END LATER TODAY. ELSEWHERE...IT WILL BE MOSTLY CLOUDY...WINDY...AND COLD. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... LIGHT FREEZES ARE POSSIBLE MONDAY AND TUESDAY MORNINGS. OTHERWISE...FAIR WEATHER IS EXPECTED FOR THE REMAINDER OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. FOURNIER
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 28, 7:17 PM CST | Severe Thunderstorm Warning | TAE | Holmes, Walton | 43 min |
| Feb 28, 7:40 PM CST | Severe Thunderstorm Warning | TAE | Holmes, Jackson | 35 min |
| Feb 28, 8:05 PM CST | Severe Thunderstorm Warning | TAE | Holmes, Walton, Washington | 40 min |
| Feb 28, 8:17 PM CST | Severe Thunderstorm Warning | TAE | Jackson | 28 min |
| Feb 28, 8:42 PM CST | Severe Thunderstorm Warning | TAE | Jackson, Washington | 48 min |
| Feb 28, 9:21 PM CST | Severe Thunderstorm Warning | TAE | Jackson | 39 min |
| Feb 28, 10:46 PM CST | Special Marine Warning | TAE | 119 min | |
| Mar 1, 4:15 AM CST | Wind Advisory | TAE | Bay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more | 14 hr |
| Mar 1, 1:32 PM CST | Fire Weather Watch | TAE | Bay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more | 24 hr |
| Mar 1, 1:32 PM CST | Red Flag Warning | TAE | Bay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more | 29 hr |
| Mar 1, 2:17 PM CST | Small Craft Advisory | TAE | 24 hr | |
| Feb 28, 6:14 PM CST | Severe Thunderstorm Warning | TAE | Turner, Worth | 46 min |
| Feb 28, 6:56 PM CST | Tornado Warning | TAE | Grady | 18 min |
| Feb 28, 7:00 PM CST | Severe Thunderstorm Warning | TAE | Tift, Turner, Worth | 45 min |
| Feb 28, 8:23 PM CST | Severe Thunderstorm Warning | TAE | Baker, Early | 52 min |
| Feb 28, 8:50 PM CST | Severe Thunderstorm Warning | TAE | Decatur, Early, Miller, Seminole | 14 min |
| Mar 1, 1:28 AM CST | Severe Thunderstorm Warning | TAE | Lowndes | 17 min |
| Mar 1, 1:16 PM CST | Winter Weather Advisory | TAE | Baker, Ben Hill, Berrien, Calhoun, Clay, Colquitt and 13 more | 3 hr |
| Feb 28, 6:31 PM CST | Severe Thunderstorm Warning | TAE | Geneva, Houston | 44 min |
Nearby
Freeze Warnings in Georgia, 2009Freeze Warnings in Florida, 2009Freeze Warnings in Alabama, 2009Every freeze warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.